MAUDE Adverse Event Report: DEROYAL CIENTIFIC DE LATINOAMERICA S.R.L. FOLEY CATHETER, 400 SERIES 14 FR; CATHETER, UPPER URINARY TRACT

DEROYAL CIENTIFIC DE LATINOAMERICA S.R.L. FOLEY CATHETER, 400 SERIES 14 FR; CATHETER, UPPER URINARY TRACT
Model Number BS81-080414
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received for a catheter that leaked from the balloon and slid out of the patient.The investigation is ongoing a this time.This report will be updated when new and critical information is received.
 
Event or Problem Description
Catheter was inserted into the patient.On inserting water into the retention balloon, the fluid was observed leaking from the urethral meatus and the catheter slid out.On testing after removal, the catheter was seen to have a leak in the balloon.10mls of water was used.It was not inserted into the catheter with any force, and there was no resistance.Procedure was delayed as another catheter had to be inserted to continue with the procedure.The catheter was being inserted into the patient to use as a temperature probe.
 
Additional Manufacturer Narrative
Root cause: the silicone catheter device component is supplied to deroyal by xeridiem.Therefore, a supplier corrective action request (scar) was issued to xeridiem.In its response, the supplier stated that a definitive root cause could not be determined due to the absence of a defective sample for evaluation.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary an internal complaint (call 50470) was received for a catheter (part bs81-080414) that leaked from the balloon and slid out of the patient.A sample was not returned for evaluation.However, photos of the defective device were provided.The work order for the affected lot was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.A scar and the photo were sent to xeridiem.A response was received august 24.Follow up was conducted and additional information was received from xeridiem on november 16.A total of 1,350 of reported lot has been sold.However, only 1 catheter from that lot was reported to have malfunctioned.A total of 19,750 cases of the finished good have been sold since july 2018.During this period, only one complaint was received for the finished good part.Deroyal will continue to monitor post-market feedback and will recognize int he future if a trend develops.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
FOLEY CATHETER, 400 SERIES 14 FR
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL CIENTIFIC DE LATINOAMERICA S.R.L.
box 180-3006, 602 parkway
la aurora
heredia, heredia 146
CS  146
MDR Report Key10367699
Report Number2320762-2020-00002
Device Sequence Number19549511
Product Code EYC
UDI-Device Identifier00749756045773
UDI-Public00749756045773
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K041416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBS81-080414
Device Lot Number51021135
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1